Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 1, NWS Norman, OK

March 13, 1995Atoka County, Bryan County, Oklahoma

NWS Norman, OK issued this flash flood warning at Mar 13, 1995, 6:40 AM CST for Atoka County, Bryan County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 13, 1995, 6:40 AM CST (12:40 UTC)
Expired
Mar 13, 1995, 10:00 AM CST
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Atoka County, OK, Bryan County, OK

The radar

The Norman radar (KTLX), 182 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1995-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1995-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 131241
FFWOKC
OKC005-013-131600-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 AM CST MON MAR 13 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 AM CST FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     ATOKA...AND BRYAN 

INCLUDING THE FOLLOWING LOCATIONS
     ACHILLE...ALBANY...ATOKA...BENNINGTON...BLUE...BOKCHITO...
     BOSWELL...CADDO...CALERA...CANEY...COBB...COLBERT...DURANT
     ...FARRIS...KENEFIC...KIERSEY...LANE...REDDEN...ROBERTA...
     STRINGTOWN...TUSHKA...UTICA AND WADE

VERY HEAVY RAINS HAVE BEEN MOVING THROUGH ATOKA AND BRYAN COUNTIES WITH
AROUND 3 INCHES OF RAINFALL. MORE THUNDERSTORMS WILL CONTINUE MOVING
ACROSS THE AREA WITH ADDITIONAL RAINFALL OF 2 TO 3 INCHES POSSIBLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURING. IF
YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR
BY AUTO.  DO NOT ATTEMPT TO DRIVE OVER A ROAD COVERED BY WATER.  THE
ROAD COULD BE WASHED OUT UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK
OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT
THEM FROM HIGH WATER.

CHURCHILL

LAT...LON 3386  9591 3381  9655 3440  9628 3459  9574

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 4:26 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 13, 4:26 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
420 AM CST MON MAR 13 1995

MODELS ALL SHOW FNT SLOWING IN ERN OK WITH LOTS OF PCPN MOVING NWD ALG
IT FM N TX INTO SCNTRL AND SERN OK. EVEN THE ETA MODEL WHICH WEAKENS
CONVGC ALG THE FNTL BNDRY THE FASTEST WD SEEM TO SUG PSBLTY OF HVY RAINS
TDA AND TNGT. THUS WL ISSUE FFA FOR PTNS OF SCNTRL AND SERN OK FOR TDA
AND TNGT. OTRW FCST IS STILL DIFFICULT AS MODELS SEEM TO BE HOLDING PCPN
BACK TOO FAR TO THE N AND W IN THE 1ST PD. HV LOWERED THE EXTREMELY HIGH
GUID POPS CONSIDERABLY IN WRN AND NRN ZONES. WL STICK CLOSE TO FWC
TEMPS.

FCSTID=12
HBR   60  42  58  40 / 20  30  30  30
OKC   60  45  57  45 / 50  50  40  30
SPS   62  46  60  46 / 50  50  40  30
GAG   58  35  58  36 / 10  20  30  20
PNC   59  46  59  44 / 80  60  30  30
DUA   68  54  64  49 / 100 90  70  60

.OKC...FLASH FLOOD WATCH TODAY AND TONIGHT ZONES 32...41 THRU 43...46
THRU 49...50 NTHRU 53.
.TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:40 AM CSTFlash Flood WarningOUNCoal, Hughes3 hr

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.